MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA6ERADR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use a 6f launcher guide catheter to do a diagnostic on the rca.No damage was noted to pac kaging.The device was removed from the packaging as per ifu with no issues.The device was inspected with no issues noted.Resistance was not encountered when advancing the device and excessive force was not used during insertion.Multiple curves were used to try to cannulate the rca.The launcher was used as no other catheters worked.It was reported that when the catheter was injected for a root shot, an aortic perforation was noticed in the sub intimal tissue of the right cusp.The patient was stable and no surgery was required that day to repair the perforation.Patient was discharged the following day.
 
Additional Manufacturer Narrative
Image analysis: one still image showing what appears to be blush from contrast in the vasculature was provided.A photo of the device packaging with product identification details was also provided.The still image confirms the presence of contrast where the reported perforation appears to have occurred.It provides no insight into the root cause or the resolution of the issue.There is no identified device failure or root cause from this image provided.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The lesion was non-tortuous and had very minimal calcification.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8644151
Report Number1220452-2019-00070
Device Sequence Number3019971
Product Code DQY
UDI-Device Identifier00613994821508
UDI-Public00613994821508
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/25/2020
Device Catalogue NumberLA6ERADR
Device Lot Number0009458666
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/07/2019
08/22/2019
Initial Report FDA Received Date05/27/2019
Supplement Report FDA Received Date07/04/2019
09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight94